Alternative for anxiety

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined May 2010
Total Posts : 1
   Posted 5/30/2010 3:36 PM (GMT -6)   

I would like to hear some ideas about what may cause anxiety-like symptoms, but is not anxiety.

To begin with: I am 20 years old male, in good shape, smoked for 3 years, gave up 8 moths ago.

My story began a year ago when I had a fight with my girlfriend and after that I had 2 cigarettes.
Then I returned to school from my break and started to feel light-headed, weak and had increased heart rate. During that lesson I had to give a speech and after approximately 5 minutes of doing so I started to feel like I was going to faint, my legs began to shake, and my friends told me that I was pale.
So I was sent away to the school nurse, who measured my BP, which turned out to be too high (170/90).
Through the end of the day I was feeling weak and tired. After few days I went to a doctor, because I still wasn't in good shape.
She recommended taking some herbal tranquilizers, keep an eye on my BP and ordered an EKG, which hasn't revealed anything.
The herbs helped me to relax, but my hands were still shaking and I was feeling nauseated.

After three months of monitoring my blood pressure I went to the doctor again and she gave me some meds to lower my BP (precisely it was 30mg of Xartan).
This wouldn't help so she added propranolol (3x10mg). It has lowered my BP and slightly helped my shaky hands, but my legs were still sort of numb and I kept feeling dizzy.
As I kept complaining about my health to the doctor she ordered a TSH test, which came back just fine.

From that moment I kept on searching for an answer on my own.
I tested myself for lyme disease, magnesium and potasium defficiency and candida - none were detected.
Anyway I started taking magnesium as it helped the stiffness of my legs and the shaking.

While taking xartan, propranolol and magnesium I felt almost fine, except for sudden feelings of losing balance. This was accompanied by fear, as I didn't know what was happening to me.

It all began to complicate even more when the doctor decided, that I had to stop taking propranolol, as summer was coming and this is when my allergy symptoms appear and she wanted to prevent asthma attacks (which I never had, but it is said, that propranolol can induce them).
When I stopped taking propranolol my hands became shaky again and I was like 'on guard' all the time. Even a ringtone of a text message would make me jump in my chair.

When I came back to the doctor she came up with an idea that my problem is in my head and that I have to see psychiatrist as she doesn't know how to treat me anymore.

So I went to the shrink and he diagnosed me with anxiety and prescribed SSRI (50mg) and Xanax (to take only in case of attack of shaking).
After three moths of treatment there was a change in my mood. I was more cheerful and had more energy, but sudden fear still would appear once in a while. For example one time when I was talking to a professor my hands began to shake and i felt like dying.
Now it has been 8 months since I started taking SSRI and there was no change whatsoever, so the psychiatrist decided that it's probably not a psychological problem, and reduced my SSRI dose to 25mg, and I am soon going to stop taking it at all.
I should also add that now I am back on propranolol (4x10mg) and I am feeling quite good, except for the fact that I have single musscle twitches and sometimes my hands shake like crazy (even Xanax doesn't help). Sometimes I also feel like losing balance (I can't say if I really am, because I always grab something nearby).

Another symptom is that while undergoing stress my heart goes crazy, I have blured vision and feel like passing out.
By stress I don't mean giving public speaches, meeting new people, being in crowded rooms etc., but for example while overtaking a truck another car appears on the opposite lane, and I start to think if I have enough space to finish my maneouvr. So I can't overtake.
Also after excercises (especially those involving movements of upper limbs) I feel dizzy and my legs get stiff.

Has any of you had something like that? If so what was the diagnosis? What should I test myself for?
Please help me, as I am getting really tired of not-knowing what is going on with my body.
If you need any additional information I will be happy to provide it.

In advance thanks for any replies.


Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 5/30/2010 3:54 PM (GMT -6)   
Hello and welcome,

I do not know what causes anxiety like sx and is not anxiety. This is a good question for your Doctors.

Xartan is not known to be marketed in the USA so I am not familiar with this medication.

You actually describe sx that many people with anxiety share with each other all the time. Perhaps seeing a new therapist for a evaluation of your sx would be a wise decision.

Again a warm welcome and hope you find what your looking for here in this great forum.


Regular Member

Date Joined Apr 2005
Total Posts : 41
   Posted 6/17/2010 10:50 PM (GMT -6)   
Hmmm... you have a lot going on. What I want to say, when I was 20-22 year old I would get panic attacks very bad, my body would shake like crazy, my tongue would go numb and I usually was putting a lot of warm clothes on my self to feel warmer. As I grow older, I don't get these attacks anymore... I started to get different feelings, like my heart would go so high that I can't even count and it was freaking me out completely, it was panic attack again, did all tests and nothing else showed. Even now, at my 35, I get dizziness on standing, I usually move from one leg to another because I feel fainting (in post office line for example).
I think I would do MRI for my head and spine, or something like this, just to check if you don't have some pinched nerves what cause you shakiness. Or try a different doctor. Sometimes it takes couple of doctors to find a good one. And try to meditate, try to relax if you can. But some anxiety relieving CD or some meditation CD and do it on regular basis, for example every day before you go to sleep. See after a month if something will change. Our brain playing tricks on us, our body have an ability to heal on its own, we just have to find a way. Good luck!

Elite Member

Date Joined Jan 2005
Total Posts : 24909
   Posted 6/19/2010 10:45 AM (GMT -6)   
I totally agree with Kitt on this
yr sx are those of most ..almost all..with anxiety/ panic
i too would def see a new therapist or pdoc
jmho as well

btw... WELCOME to HW n the family

                 Co Mod for... CROHNS..ANXIETY/ PANIC.....ALZHEIMERS
        DX.. a/p ....crohns ...fibro... pyoderma gangrenosum..seizures....deaf
            meds..lyrica..pentasa...valproic acid..ativan...diazepam....t 3 s prn
                  Help HEALING
                        WE CAN N WILL GET THRU THIS TOGETHER

Post Edited (Howlyncat) : 6/19/2010 9:55:09 AM (GMT-6)

Elite Member

Date Joined Jan 2005
Total Posts : 24909
   Posted 6/19/2010 10:56 AM (GMT -6)   
you hv given some great input as well
tk care
                 Co Mod for... CROHNS..ANXIETY/ PANIC.....ALZHEIMERS
        DX.. a/p ....crohns ...fibro... pyoderma gangrenosum..seizures....deaf
            meds..lyrica..pentasa...valproic acid..ativan...diazepam....t 3 s prn
                  Help HEALING
                        WE CAN N WILL GET THRU THIS TOGETHER

Veteran Member

Date Joined Apr 2004
Total Posts : 1539
   Posted 6/19/2010 1:57 PM (GMT -6)   
Peter let your Dr do the testing....

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 8:31 AM (GMT -6)
There are a total of 2,712,237 posts in 299,072 threads.
View Active Threads

Who's Online
This forum has 153655 registered members. Please welcome our newest member, phoekkjpwe.
302 Guest(s), 11 Registered Member(s) are currently online.  Details
Alex31, bluesharp, theislander, Globetrotter, Traveler, JackH, LMusings, Ivymarie, Momtogigiandquinn, Kathie, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer